Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

On the essential self-adjointness of the general second order elliptic operators


Author: I. M. Oleinik
Journal: Proc. Amer. Math. Soc. 127 (1999), 889-900
MSC (1991): Primary 58G03; Secondary 35J10
MathSciNet review: 1468201
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we give sufficient conditions for the essential self-adjointness of second order elliptic operators. It turns out that these conditions coincide with those for the Schrödinger operator on a manifold whose metric essentially depends on the principal coefficients of a given operator.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 58G03, 35J10

Retrieve articles in all journals with MSC (1991): 58G03, 35J10


Additional Information

I. M. Oleinik
Affiliation: Department of Mathematics, Northeastern University, Boston, Massachusetts 02115
Address at time of publication: PCI Services, Inc., 30 Winter Street, 12th Floor, Boston, Massachusetts 02108
Email: oleinik@neu.edu, igoro@pciwiz.com

DOI: http://dx.doi.org/10.1090/S0002-9939-99-04551-7
PII: S 0002-9939(99)04551-7
Received by editor(s): May 20, 1996
Received by editor(s) in revised form: June 4, 1997
Communicated by: Christopher D. Sogge
Article copyright: © Copyright 1999 American Mathematical Society